Alert archive / Nebraska / Tornado Warnings in 2010
Tornado Warning 74, NWS North Platte, NE
NWS North Platte, NE issued this tornado warning at Aug 8, 2010, 3:21 PM CDT for Holt County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2010, 3:21 PM CDT (20:21 UTC)
- Expired
- Aug 8, 2010, 4:00 PM CDT
- In force
- 39 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Holt County, NE
The radar
The North Platte radar (KLNX), 182 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 8, 2:32 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.4 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2728 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 1079 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 266 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
288 WFUS53 KLBF 082021 TORLBF NEC089-082100- /O.NEW.KLBF.TO.W.0074.100808T2021Z-100808T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 321 PM CDT SUN AUG 8 2010 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * TORNADO WARNING FOR... CENTRAL HOLT COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 400 PM CDT * AT 317 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 6 MILES SOUTHWEST OF MIDWAY...OR 15 MILES NORTHWEST OF ONEILL...AND MOVING SOUTHEAST AT 15 MPH. * THIS DANGEROUS STORM WILL BE NEAR... MIDWAY AROUND 330 PM CDT. OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE HIGHWAY 281 MILE MARKER 190. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL MAY OBSCURE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW. && LAT...LON 4261 9830 4237 9840 4259 9887 4275 9877 TIME...MOT...LOC 2021Z 296DEG 14KT 4264 9875 $$ 13
2 follow-up statements
775 WWUS53 KLBF 082038 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 338 PM CDT SUN AUG 8 2010 NEC089-082100- /O.CON.KLBF.TO.W.0074.000000T0000Z-100808T2100Z/ HOLT NE- 338 PM CDT SUN AUG 8 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL HOLT COUNTY UNTIL 400 PM CDT... AT 335 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 6 MILES SOUTH OF MIDWAY...OR 11 MILES NORTH OF ONEILL...MOVING SOUTHEAST AT 15 MPH. IN ADDITION...70 MPH WINDS HAVE BEEN REPORTED WITH THIS STORM ALONG WITH GOLF BALL SIZED HAIL. THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL HOLT COUNTY...INCLUDING THE FOLLOWING LOCATIONS HIGHWAY 281 MILE MARKER 190. LAT...LON 4261 9830 4237 9840 4259 9887 4275 9877 TIME...MOT...LOC 2037Z 295DEG 14KT 4262 9868 $$ 13
780 WWUS53 KLBF 082103 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 403 PM CDT SUN AUG 8 2010 NEC089-082113- /O.EXP.KLBF.TO.W.0074.000000T0000Z-100808T2100Z/ HOLT NE- 403 PM CDT SUN AUG 8 2010 ...THE TORNADO WARNING FOR CENTRAL HOLT COUNTY HAS EXPIRED... THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS EXPIRED. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THE AREA. GUSTY WINDS UP TO 70 MPH AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM. REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN HOLT COUNTY UNTIL 430 PM CDT. LAT...LON 4261 9830 4237 9840 4259 9887 4275 9877 TIME...MOT...LOC 2038Z 281DEG 46KT 4262 9875 $$ 13
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this tornado warning went out at Aug 8, 3:37 AM CDT, 11 hours 44 minutes earlier.
Area forecast discussion, Aug 8, 3:37 AM CDT, 11 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 337 AM CDT SUN AUG 8 2010 .DISCUSSION... TSTM CHANCES AND THE HEAT REMAIN THE CONCERN FOR THE NEXT FEW DAYS. THE HEAT ADVISORY WILL REMAIN IN EFFECT TODAY FOR AREAS EAST OF A NORTH PLATTE TO BASSETT LINE. TEMPERATURES WILL APPROACH THE MID 90S THIS AFTERNOON...AS LIGHT SOUTHEAST WINDS ALLOW MOISTURE TO POOL ALONG AND SOUTHEAST OF A SURFACE TROUGH THAT WILL EXTEND FROM ROUGHLY IMPERIAL TO AINSWORTH BY LATE AFTERNOON. DEW POINTS TO THE EAST OF THE SURFACE TROUGH WILL REMAIN IN THE 70S...AND WHEN COMBINED WITH TEMPERATURES IN THE MID 90S...HEAT INDEXES WILL PUSH INTO THE 105 TO 110 DEGREE RANGE. NEXT CONCERN WILL BE THE THREAT FOR TSTMS AND HEAVY RAIN...AS WELL AS SEVERE WEATHER LATE THIS AFTERNOON AND TONIGHT. SPC HAS MOST OF THE AREA INCLUDED IN A SLIGHT RISK FOR SEVERE TSTMS TODAY AND TONIGHT...AND AGREE WITH THIS BASED ON 0-6 KM BULK SHEAR...CAPE...AND LOW LEVEL LAPSE RATES. WE ALSO HAVE A SFC TROUGH TO FOCUS CONVECTION RIGHT THROUGH THE HEART OF THE FORECAST AREA. COMBINE ALL OF THIS WITH DECENT UPPER LEVEL SUPPORT...AND TSTMS ARE A GOOD POSSIBILITY. INCREASED POPS TO 30 PERCENT THIS AFTERNOON INVOF OF SFC TROUGH...AND WENT LIKELY ACROSS THE CENTRAL AND NORTHEAST TONIGHT. HEAVY RAIN POTENTIAL IS SUPPORTED BY HIGH K INDEX VALUES...AND PWAT/S APPROACHING 2 INCHES. MORE OF THE SAME MONDAY...WITH THE HEAT AND HUMIDITY CONTINUING ALONG WITH TSTM CHANCES. MODELS AGREE THAT A WARM FRONT WILL DEVELOP NEAR THE I-80 CORRIDOR BY AFTERNOON...WITH HIGH DEW POINTS /MID 70S/ POOLING JUST NORTH OF THE BOUNDARY. THIS MOISTURE WILL LEAD TO VERY UNSTABLE CONDITIONS...AND TSTMS WILL LIKELY RESULT BY LATE AFTERNOON. THE I-80 CORRIDOR AND POINTS JUST NORTH STAND THE BEST CHANCE FOR HEAVY RAIN AND SEVERE STORMS MONDAY EVENING. THROUGH THE REMAINDER OF THE WEEK...GFS INDICATES INSTABILITY WILL REMAIN ALONG WITH INCREASED SHEAR PROFILES...AND AT LEAST ISOLATED TSTMS ARE POSSIBLE. VERY WARM AND RATHER HUMID CONDITIONS WILL ALSO PERSIST. && .AVIATION... LOOK FOR ABUNDANT MID TO HIGH LEVEL CLOUDINESS TO CONTINUE TO STREAM INTO WESTERN AND NORTH CENTRAL NEBRASKA FROM THE WEST TODAY AND TONIGHT. CEILINGS AON 15000 FT AGL...THIS MORNING...WILL DROP TO 10000 FT THIS AFTERNOON. AT THE KLBF TERMINAL...SCATTERED THUNDERSTORMS ARE POSSIBLE AFTER 21Z AND THE THREAT WILL CONTINUE THROUGH 03Z THIS EVENING. WILL HANDLE TSRAS WITH A PROB30 GROUP ATTM...AS CONVECTION WILL BE HIGHLY DEPENDENT ON THE LOCATION OF A SURFACE FRONTAL BOUNDARY. AT THIS TIME...THE BOUNDARY IS EXPECTED TO BE IN THE VICINITY OF KLBF AND EAST OF THE KVTN TERMINAL. FOR THAT REASON...WILL LEAVE OUT MENTION OF TS IN THE KVTN TAF THIS ISSUANCE AS TS COVERAGE WILL BE ISOLATED BEHIND THE FRONT. WEST OF THE FRONTAL BOUNDARY TONIGHT...THE THREAT WILL EXIST FOR FOG FORMATION...ESPECIALLY IN AREAS WHERE PRECIPITATION FALLS LATER TODAY. ATTM THE THREAT FOR FOG IS HIGHEST AT THE KVTN TERMINAL BUT NOT ENOUGH CONFIDENCE EXISTS ATTM TO PUT IN THE 12Z TAF FCST. && .LBF WATCHES/WARNINGS/ADVISORIES...HEAT ADVISORY FROM NOON CDT TODAY TILL 800 PM CDT TONIGHT FOR NEZ007-009>010-026>029-038-059-071. && DISCUSSION...TAYLOR AVIATION...BUTTLER
Hazardous weather outlook, Aug 8, 5:25 AM CDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 525 AM CDT SUN AUG 8 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-091030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 525 AM CDT SUN AUG 8 2010 /425 AM MDT SUN AUG 8 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. A HEAT ADVISORY IS IN EFFECT FOR THIS AFTERNOON AND EVENING FOR LOCATIONS EAST OF A LINE FROM MAYWOOD...TO NORTH PLATTE...TO DUNNING AND NAPER. HEAT INDEXES UP TO 105 DEGREES ARE POSSIBLE. AFTERNOON HEATING...AND AN APPROACHING SURFACE TROUGH OF LOW PRESSURE WILL COMBINE WITH A VERY MOIST...UNSTABLE AIR MASS...LEADING TO SCATTERED THUNDERSTORMS LATER TODAY. SOME STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE EAST OF A LINE FROM HAYES CENTER TO SPRINGVIEW. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. IN ADDITION TO SEVERE THUNDERSTORMS...HEAVY RAIN IS POSSIBLE EAST OF A LINE FROM BROKEN BOW TO NAPER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT AND TUESDAY NIGHT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. THOUGH WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED...AN ISOLATED STRONG TO SEVERE THUNDERSTORM IS POSSIBLE NORTH OF INTERSTATE 80 MONDAY NIGHT AND EAST OF HIGHWAY 183 ON TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CLB
In the hours before
Local storm report, Aug 8, 2:56 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
256 PM CDT SUN AUG 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 4 NE STUART 42.64N 99.08W
08/08/2010 M2.00 INCH HOLT NE LAW ENFORCEMENT
TURKEY EGG SIZED HAIL BROKE OUT PICTURE WINDOWS OF HOME.
&&
CARMELLocal storm report, Aug 8, 3:00 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
300 PM CDT SUN AUG 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG 4 NE STUART 42.64N 99.08W
08/08/2010 HOLT NE FIRE DEPT/RESCUE
POWER LINES AND POWER POLES DOWN ALONG WITH GRAIN BINS.
FIELDS STRIPPED BY DAMAGING WINDS AND HAIL.
&&
CARMELLocal storm report, Aug 8, 3:07 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
307 PM CDT SUN AUG 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 7 N ATKINSON 42.63N 98.98W
08/08/2010 HOLT NE LAW ENFORCEMENT
6 GRAIN BINS BLOWN OVER 7 MILES NORTH OF ATKINSON.
&&
CARMELLocal storm report, Aug 8, 3:10 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
310 PM CDT SUN AUG 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM TSTM WND GST ATKINSON 42.53N 98.98W
08/08/2010 E70 MPH HOLT NE FIRE DEPT/RESCUE
&&
13Local storm report, Aug 8, 3:11 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
311 PM CDT SUN AUG 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM HAIL ATKINSON 42.53N 98.98W
08/08/2010 E1.75 INCH HOLT NE LAW ENFORCEMENT
&&
CARMELLocal storm report, Aug 8, 3:17 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
317 PM CDT SUN AUG 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM FUNNEL CLOUD 10 N ONEILL 42.61N 98.65W
08/08/2010 HOLT NE FIRE DEPT/RESCUE
&&
CARMELThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 2:10 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt, Rock | 50 min |
| Aug 8, 2:39 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 51 min |
| Aug 8, 2:51 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 39 min |
| Aug 8, 3:10 PM CDT | Flash Flood Warning | LBF | Boyd, Holt | 2 hr |
| Aug 8, 3:25 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 65 min |
| Aug 8, 3:56 PM CDT | Flash Flood Warning | LBF | Boyd, Holt | 79 min |
| Aug 8, 4:01 PM CDT | Flash Flood Warning | LBF | Holt | 102 min |
| Aug 8, 4:23 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 52 min |
| Aug 8, 4:30 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 33 min |
| Aug 8, 5:00 PM CDT | Areal Flood Advisory | LBF | Holt | 3 hr |
| Aug 8, 5:26 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 34 min |
Nearby
Tornado Warnings in Nebraska, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.